Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 67, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 6, 2003, 12:11 AM CST for Bryan County, Oklahoma. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2003, 12:11 AM CST (06:11 UTC)
- Expired
- Apr 6, 2003, 1:00 AM CST
- In force
- 49 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Bryan County, OK
The radar
The Dallas/Ft Worth radar (KFWS), 170 km from the middle of the area, began a volume at 06:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 6.2 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 640 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 896 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 353 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 060611 SVROKC OKC013-060700- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 1210 AM CST SUN APR 6 2003 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BRYAN COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 100 AM CST * AT 1210 AM CST...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 9 MILES SOUTHWEST OF COLBERT...MOVING EAST AT 35 MPH. * LOCATIONS IN THE WARNING INCLUDE ACHILLE...ALBANY...COLBERT... HENDRIX...KEMP...ROBERTA...UTICA...WADE AND YUBA HAIL UP TO THE SIZE OF GOLFBALLS ARE LIKELY WITH THIS SEVERE THUNDERSTORM. LAT...LON 3387 9661 3366 9659 3379 9563 3401 9596 $$ 11
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 9:40 PM CST, 2 hours 31 minutes earlier.
Area forecast discussion, Apr 5, 9:40 PM CST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 940 PM CST SAT APR 5 2003 SEVERE CONVECTION ONGOING...PRIMARILY WITH HP SUPERCELL OVER WESTERN NORTH TEXAS COUNTIES. VERY LARGE HAIL THE PRIMARY WEATHER THREAT FROM THIS STORM. ELSEWHERE...SCATTERED STRONG STORMS CONTINUE OVER A LARGER PORTION OF THE FORECAST...AND THIS SHOULD CONTINUE WELL INTO THE OVERNIGHT HOURS AS MID/UPPER SUPPORT INCREASE WITH APPROACHING S/WV TROUGH. AS FAR AS ZONE FORECAST GOES...ALREADY SENT AN UPDATE TO HANDLE CURRENT CONVECTIVE SCENARIO...AND WILL ISSUE ANOTHER IN THE NEXT HOUR OR TWO AS THINGS EVOLVE. HIGHEST POPS WILL CONTINUE TO BE OVER THE EASTERN 1/2 OF THE FORECAST AREA. RAIN ACTIVITY WILL CLEAR FROM THE WEST OVERNIGHT AS DRY SLOT MOVES IN. ANOTHER /ROUND/ OF CONVECTIVE INITIATION WILL BE POSSIBLE ALONG DRY LINE EARLY SUNDAY MORNING OVER SOUTHERN AREAS. WILL LIKELY DROP OVERNIGHT TEMPERATURE MINIMA ACROSS THE NORTH AS CURRENT FORECAST LOWS ALMOST MET. FCSTID= 11 OKC 49 66 38 54 / + 40 0 0 HBR 47 63 36 53 / 60 10 0 0 SPS 55 72 41 60 / 60 10 0 0 GAG 41 52 29 49 / 40 30 0 0 PNC 42 58 35 51 / + 40 0 0 DUA 58 75 47 62 / + 60 0 0 ---------------------------- 200 PM CST SAT APR 5 2003 THE ANTICIPATED STRONG LIFT FROM THE SOUTHWEST U.S. UPPER WAVE WILL BRING STRONG/SEVERE THUNDERSTORMS FROM SOUTHWEST TO NORTHEAST ACROSS THE FORECAST AREA THIS EVENING AND OVERNIGHT. REFER TO THE HAZARDOUS WEATHER OUTLOOK FOR DETAILS. SHOWERS AND STORMS SHOULD END AS THE DRYLINE IS EXPECTED TO SWEEP ACROSS WESTERN AND CENTRAL OK SUNDAY MORNING. THE COLD FRONT SHOULD ENTER THE NORTHWEST BY AFTERNOON. THE FRONT IS EXPECTED TO CLEAR CENTRAL OK BY LATE AFTERNOON AND THE SOUTHEAST LATE SUNDAY EVENING. WITH SEASONABLY COOL AIR TO OUR NORTH...TEMPERATURES MONDAY WILL BE BELOW NORMAL. A SECOND AND COOLER AIRMASS IS EXPECTED TO MOVE SOUTH FROM KS MONDAY NIGHT BRINGING GUSTY NORTH WINDS AND COOLER TEMPERATURES STILL TUESDAY. TEMPERATURES WILL HOLD IN THE 50S DURING THE DAY WITH NEAR OR SUB-FREEZING TEMPERATURES IN THE NORTHWEST HALF EACH NIGHT AS THE AIRMASS SETTLES OVER OK. NO PRECIPITATION IS EXPECTED WITH THE ASSOCIATED UPPER WAVE. BY MID-WEEK...AN UPPER RIDGE IS EXPECTED TO BUILD OVER THE ROCKY MOUNTAINS AND APPROACH THE PLAINS STATES LATER IN THE WEEK. TEMPERATURES SHOULD INCREASE TO SEASONABLE NORMALS FOR THE END OF THE WEEK...AND THE FORECAST REMAINS DRY INTO THE WEEKEND. FCSTID = 9 .OUN... OK...NONE. TX...NONE.
Hazardous weather outlook, Apr 5, 11:45 AM CST, 12 hours 26 minutes before
OKZ004>048-050>052-TXZ083>090-061800-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1145 AM CST SAT APR 5 2003
THIS HAZARDOUS WEATHER OUTLOOK PERTAINS TO THE WESTERN TWO THIRDS OF
OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT
OVER THE SOUTHERN HALF OF OKLAHOMA AND ALL OF WESTERN NORTH TEXAS.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT OVER THE
REMAINDER OF OKLAHOMA.
LOCATION...
THE MODERATE RISK AREA IS ROUGHLY ALONG AND SOUTH OF A LINE FROM
HOLLIS... TO CORDELL... TO OKLAHOMA CITY... TO CHANDLER. THE SLIGHT
RISK AREA INCLUDES THE REMAINDER OF CENTRAL AND NORTHERN OKLAHOMA.
TIMING...
SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING BETWEEN 7
PM AND 11 PM...AND SPREAD NORTHEASTWARD OVERNIGHT.
EXPECTED WEATHER AND IMPACTS...
THE STRONGEST STORMS ARE EXPECTED TO BE CAPABLE OF PRODUCING
BASEBALL SIZED HAIL. VERY LARGE HAIL WILL BE CAPABLE OF SIGNIFICANT
DAMAGE TO ROOFS...WINDOWS...AUTOMOBILES...AND VEGETATION.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE
PREPARED FOR SEVERE WEATHER OPERATIONS THIS EVENING AND OVERNIGHT.
DISCUSSION...
A STATIONARY FRONTAL BOUNDARY OVER CENTRAL TEXAS IS EXPECTED TO MOVE
NORTHWARD LATE TODAY AND THIS EVENING TO JUST SOUTH OF THE RED
RIVER...LIKELY BETWEEN WICHITA FALLS...AND MINERAL WELLS.
MEANWHILE...A DRYLINE WILL DEVELOP OVER CENTRAL AND SOUTHERN
PORTIONS OF THE TEXAS PANHANDLE...WITH THE TRIPLE POINT BETWEEN
LUBBOCK...MIDLAND...AND ABILINE.
AS THE ATMOSPHERE CONTINUES TO DESTABILIZE...AND THE UPPER TROUGH
APPROACHES FROM THE WEST...THUNDERSTORMS ARE EXPECTED TO DEVELOP
NEAR THIS TRIPLE POINT AND MOVE NORTHEASTWARD...WITH INITIAL
DEVELOPMENT POSSIBLY BY LATE AFTERNOON OR EARLY EVENING. STORM
MOTION WILL BE NORTHEASTWARD...WHICH COULD ALLOW A FEW OF THESE
STORMS TO MOVE INTO WESTERN PARTS OF NORTH TEXAS THIS EVENING...
INCLUDING KNOX CITY...MUNDAY...BENJAMIN...CROWELL...SEYMOUR...AND
ARCHER CITY. VERTICAL WIND PROFILES WILL BE VERY FAVORABLE FOR
SUPERCELLS...WITH A THREAT FOR TORNADOES AND VERY LARGE HAIL.
ACROSS THE REMAINDER OF RISK AREAS...THUNDERSTORMS WILL DEVELOP THIS
EVENING AND OVERNIGHT...AS THE LOW LEVEL JET STRENGTHENS. THE
MAJORITY OF THESE STORMS WILL OCCUR NORTH OF THE SURFACE FRONTAL
ZONE...WITH LARGE HAIL THE PRIMARY CONCERN. THE MODERATE RISK FOR
PARTS OF THESE AREAS IS FOR THE WIDESPREAD POTENTIAL FOR LARGE HAIL.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST SUNDAY APR 6.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
CHANCES FOR THUNDERSTORMS WILL CONTINUE ON SUNDAY OVER PARTS OF
SOUTH CENTRAL AND SOUTHEAST OKLAHOMA. A FEW OF THESE STORMS MAY BE
SEVERE. HOWEVER... BY MID TO LATE AFTERNOON SUNDAY... THE PRIMARY
AREA FOR SEVERE THUNDERSTORMS IS EXPECTED TO SHIFT EAST OF THE AREA.
OTHER HAZARDOUS WEATHER...
MORNING LOW TEMPERATURES MAY DROP BELOW FREEZING OVER NORTHWEST
OKLAHOMA ON MONDAY MORNING... WITH A BETTER CHANCE OF FREEZING
TEMPERATURES TUESDAY MORNING OVER ROUGHLY THE NORTHWEST THIRD OF
OKLAHOMA.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SUNDAY.
A GRAPHICAL OUTLOOK CAN BE FOUND ON THE WEB AT WWW.SRH.NOAA.GOV/OUN.
JAMESIn the hours before
Local storm report, Apr 5, 9:30 PM CST, 2 hours 41 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
930 PM CST SAT APR 05 2003
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0923 PM 8 S HENRIETTA TX 1.75 INCH HAIL
04/05/03 CLAY REPORTED BY A SPOTTER
SBSLocal storm report, Apr 5, 9:59 PM CST, 2 hours 12 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
959 PM CST SAT APR 05 2003
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0923 PM 8 S HENRIETTA TX 1.75 INCH HAIL
04/05/03 CLAY REPORTED BY A SPOTTER
0924 PM 10 N WINDTHORST TX .88 INCH HAIL
04/05/03 CLAY REPORTED BY A SPOTTER
0940 PM 2 N SCOTLAND TX WIND DAMAGE
04/05/03 ARCHER POWER LINES DOWN
REPORTED BY THE PUBLIC
0954 PM BELLEVUE TX .75 INCH HAIL
04/05/03 CLAY REPORTED BY A SPOTTER
0954 PM MOUNTAIN PARK OK .88 INCH HAIL
04/05/03 KIOWA REPORTED BY A SPOTTER
SBSLocal storm report, Apr 5, 10:26 PM CST, 1 hour 45 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1026 PM CST SAT APR 05 2003
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1026 PM MEERS OK .88 INCH HAIL
04/05/03 COMANCHE REPORTED BY THE PUBLIC
SBSSpecial weather statement, Apr 5, 10:34 PM CST, 1 hour 37 minutes before
OKZ027-060500- SIGNIFICANT WEATHER ADVISORY NATIONAL WEATHER SERVICE NORMAN OK 1034 PM CST SAT APR 5 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR GRADY COUNTY. A SEVERE THUNDERSTORM WAS LOCATED 23 MILES SOUTHWEST OF LAVERTY AT 1034 PM CST...MOVING NORTHEAST AT 35 MPH. THIS STORM HAS PRODUCED NICKEL SIZE HAIL...AND HAS THE POTENTIAL TO PRODUCE HAIL LARGER THAN QUARTERS. ON ITS PRESENT COURSE...THIS STORM WILL MOVE INTO WESTERN GRADY COUNTY BETWEEN 11 AND 1130 PM. PEOPLE IN GRADY COUNTY...INCLUDING THE CITY OF CHICKASHA...SHOULD MONITOR THIS STORM CLOSELY. LISTEN FOR WARNINGS AND WATCH FOR THREATENING WEATHER CONDITIONS AS THIS STORM APPROACHES.
Local storm report, Apr 5, 10:51 PM CST, 1 hour 20 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1051 PM CST SAT APR 05 2003
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1003 PM 3 S BELLEVUE TX 1.75 INCH HAIL
04/05/03 CLAY REPORTED BY A SPOTTER
SBSLocal storm report, Apr 5, 11:27 PM CST, 44 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1127 PM CST SAT APR 05 2003
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1120 PM 4 S THACKERVILLE OK .75 INCH HAIL
04/05/03 LOVE PUBLIC REPORT
KTThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 9:58 PM CST | Severe Thunderstorm Warning | OUN | Caddo, Comanche | 62 min |
| Apr 5, 10:44 PM CST | Severe Thunderstorm Warning | OUN | Love | 61 min |
| Apr 6, 3:41 AM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson | 34 min |
| Apr 6, 4:02 AM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 28 min |
| Apr 6, 4:33 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Kiowa, Washita | 42 min |
| Apr 6, 5:17 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady | 43 min |
| Apr 6, 5:34 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Logan, Oklahoma | 26 min |
| Apr 6, 5:57 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Cleveland, Grady, Lincoln, Logan, McClain and 2 more | 48 min |
| Apr 6, 6:33 AM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie | 42 min |
| Apr 6, 7:03 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Seminole | 42 min |
| Apr 6, 12:03 PM CDT | Severe Thunderstorm Warning | OUN | Marshall | 37 min |
| Apr 6, 12:30 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 45 min |
| Apr 6, 12:47 PM CDT | Severe Thunderstorm Warning | OUN | Atoka | 43 min |
| Apr 6, 1:19 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Hughes | 41 min |
| Apr 6, 1:27 PM CDT | Severe Thunderstorm Warning | OUN | Atoka | 33 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.